Write a review

Infection After 3 Months of Having Restylane ! - Thailand, TH

I have had dermal fillers many times and each time...

I have had dermal fillers many times and each time , i end up with lumps . Lumps that hurt and seem to want to push out of my skin . I have had SubQ , Restylane and Perlane and each time i get told that i wont end up with lumps . I have had to have filler disolved on many occasion as its the only way the pain and lumps will go . In august of this year i went to Thailand and had Blepharaplasty on upper and lower eyelids , i also had a Mid Facelift and Tummy Tuck . Surgery went well but i had extreme swelling which turned out to be 2 DVT's , i was readmitted to hospital and spent 8 days receiving treatment for my blood clots , i was given Warfarin . Day 8post op i had a small lump near my left temple and massaged it gently , it was painful and hard , the lump turned into more of a blister and i left it alone . Next morning the "blister" was red and sore , i showed the nurses and it was just left alone . Surgeon had a look and i was told to leave it alone . Travelled home 9th Sept and went straight to GP ,my whole face was throbbing , given more anti biotics , was already on them from surgery . Three days later the "blister " burst and it was full of pus , it left a hole and it drained for days . Had ultrasound and it showed a lesion , had swab taken and it was clean , blood tests were clean also . It finally healed up and now i have a new one right beside the first one , which is where i had my fillers . I have now had a swollen infected face for 7 weeks and the only thing i have been told is that it is a Sterile Infection . I have seen a PS , GP and Dermatologist . I have rheumatoid arthritis but i am in remission at the moment . Can someone please help !!!
Was this review helpful? 1 other found this helpful

Comments (33)

Sort by

Hi 8969anon I have had most of it dissolved , it has been a slow process . The side effects ( swelling , redness and pain ) have not stopped , if i take an anti histamine though it does give me some relief . I will be going to the clinic i use again in a week or so to have more dissolved .I have ended up with a purple coloured scar and a dip in the skin where the infection was . It is really annoying to have these issues with filler . Most people have amazing results .
  • Reply
You hadn't posted posted for awhile. I was hoping you had it dissolved and that was the end of it. Good luck with this next round of dissolver and thanks for the update.
  • Reply
Thank you 8969anon .... i will update after the next round :)
  • Reply
How are you doing? Did the infection go away and did you have it dissolved?
  • Reply
Hi, I also had lumps from Restylane and they had to be worked out by my dermatologist using pressure. It wasn't pleasant. It was the second time I had had Restylane and I think the woman (her assistant) did not administer it properly. The first time went very well. The other assistant applied pressure to the injection area to spread the filler out as she was administering it and I had no issues, just swelling. This second time, that technique was not used. I was wondering if you felt ill a week prior to the injections because if your body is weak infection can occur in a compromised area. Just a thought. Hope you're feeling better at this point. It looks painful! We should all do what we feel we need. It's up to no one to judge that. I'm having my marionette lines done in a couple of weeks. Woo hoo!
  • Reply
Thailand is known to have a big black market for cosmetic surgery. I suspect you were injected with some counterfeit substance masquerading as "Restylane." It's only a guess.
  • Reply
Thank you for your comment mfan17 . I didnt have any of the fillers done in Thailand , i had them done here about 4 to 5 months ago and only a small amount .
  • Reply
This really looks more like a staph infection, especially since you described the sore leaving a deep hole and draining for several days. We all carry a certain amount of staph on our bodies (mostly in the nose). My biggest concern is that it can turn into a more resistant staph infection called MRSA. Especially since the sore is very close to the eye. Please research staph or MRSA infections. They can be very disfiguring and life threatening.
  • Reply
Thank you so much Toula , i did research MRSA and i dont think i have it . I have had several blood tests and swab of the area concerned , nothing showed up and the results were clear of bacteria . Thank you for your comments , i had no idea what MRSA was ... you learn something every day xx
  • Reply

Hello! I live in Spain, near Barcelona and I filled my face once three years ago with Juvederm in Clinica Londres and everything was ok! Tomorrow I am refilling small parts of my face with another doctor but he uses Perlane Restylane.

  • Reply
Thank you Merce for your comment . You are lucky that you can use these products , they do work so well . Unfortunately i seem to have a reaction to them .
  • Reply
To Pragmatic and Britt44, this poor woman was very brave to share her story on here and you are both rubbing salt in her wounds. God help you both!
  • Reply
Thank you " juvedermisgone " ! Have you had any problems with fillers ?
  • Reply
Yes, with juvederm under the eyes. I was WAY overfilled resulting in lumps and bumps. Finally after four years of not wanting to look in the mirror decided to have it dissolved. Best decision I ever made. Now I am looking for an expert injector in the Seattle since the under eye area is very unforgiving. Wish I knew that four years ago! I hope you get your situation resolved as well!
  • Reply
Thank you Juvedermisgone ...... i had some dissolved as well on friday , hopefully this will be the end of it all .
  • Reply

Do you remember how much filler was injected under your eyes when you did it?

  • Reply
1 syringe. It wasn't the amount, it was the crappy technique he used. Very superficial.
  • Reply
Your absolutely right Juvedermisgone ..... if it is injected incorrectly this is why we are having problems
  • Reply

Oh wow, that looks so painful.  Did any of the doctors you saw think these blisters had to do with the past fillers? 

  • Reply
Hi Jill81 , yes the doctors have mentioned that this could be related to old filler . I have not had filler for several months and dont intend to have any more .
  • Reply

I hope you can figure out a solution so no more blisters come, please keep us posted on what continues to happen.  Positive thoughts coming your way.  Thanks for sharing on RealSelf :)

  • Reply

Stop having injections of fillers and deal with your imperfections. By now it should be obvious that your body doesn't fare well with these procedure. If you are a smoker, that would explain a great deal.

  • Reply
Please! I'm sure whether she's a smoker or not has nothing to do with this. She is obviously allergic to the filler or a host of other possible reasons. While I feel badly for her, I do agree that she needs to realize that enough is enough & accept herself as-is. I can't imagine these "blisters" not leaving some sort of permanent scar, which pretty much defeats the purpose of trying to improve one's appearance by having fillers in the 1st place. Like they say, the definition of 'insanity' is doing the same thing over & over, despite the same {negative} results.
  • Reply
I am not a smoker Pragmatic . You can keep your negative , pragmatic comments to yourself .
  • Reply
I have had enough Britt44 and dont intend to have anything else done . However i feel it is unfair to judge people based on procedures that they have had . The reasons are private and very personal and often related to injury or accident . I joined this forum to learn about what is happening to me and my body , not to be judged by certain members .
  • Reply